A Caltech Library Service

A Numerical Solution of Axisymmetric Cavity Flows

Brennen, Christopher (1969) A Numerical Solution of Axisymmetric Cavity Flows. Journal of Fluid Mechanics, 37 (4). pp. 671-688. ISSN 0022-1120.

See Usage Policy.


Use this Persistent URL to link to this item:


In the first part of the paper a method is developed for the relaxation or numerical solution of axisymmetric fully cavitating flows. Employing the technique suggested in a paper by Woods (1951a) of working in a transformed [formula]-plane, solutions are obtained for cavities behind a disk and a sphere in different sizes of solid wall tunnel. Under certain conditions flow 'choking' occurs. The results of a series of experiments carried out with such headforms are then reported. The apparent viscous effect on the position of separation from the sphere and thus on the drag proves to be of particular interest.

Item Type:Article
Additional Information:"Reprinted with the permission of Cambridge University Press."
Issue or Number:4
Record Number:CaltechAUTHORS:BREjfm69b
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:46
Deposited By: Christopher Brennen
Deposited On:19 Aug 2004
Last Modified:02 Oct 2019 22:16

Repository Staff Only: item control page